Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS Albuquerque, NM

June 12, 2012Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2012, 2:17 AM MDT for Curry County, Quay County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 2:17 AM MDT (08:17 UTC)
Expired
Jun 12, 2012, 3:00 AM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 60 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3195 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS55 KABQ 120817
SVRABQ
NMC009-037-120900-
/O.NEW.KABQ.SV.W.0077.120612T0817Z-120612T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 AM MDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 300 AM MDT

* AT 213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL QUAY COUNTY...OR ABOUT 31 MILES SOUTHEAST OF
  TUCUMCARI...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN CURRY COUNTY...
  RURAL EAST CENTRAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3516 10305 3488 10304 3486 10327 3503 10336
TIME...MOT...LOC 0817Z 256DEG 18KT 3499 10321

$$

SHOEMAKE
1 follow-up statement
340 
WWUS55 KABQ 120857
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 AM MDT TUE JUN 12 2012

NMC009-037-120907-
/O.EXP.KABQ.SV.W.0077.000000T0000Z-120612T0900Z/
CURRY-QUAY-
257 AM MDT TUE JUN 12 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 300 AM MDT FOR EAST
CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3516 10305 3488 10304 3486 10327 3503 10336
TIME...MOT...LOC 0857Z 256DEG 18KT 3504 10297

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:46 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 11, 11:46 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 PM MDT MON JUN 11 2012

.AVIATION...
06Z TAF CYCLE
ISOLD SHRA/TS OVERNIGHT FROM THE SANGRE DE CRISTO AND SANDIA
MOUNTAINS EAST TO THE TX BORDER. EAST CANYON WIND WILL PLOW
THROUGH GAPS IN THE CENTRAL MTN CHAIN OVERNIGHT WITH A MODERATELY
STRONG E CANYON WIND FROM ONM TO SAF. AN AVIATION WEATHER WARNING
WAS JUST FOR GUSTS OF 35 TO 40 KT AT KABQ FROM MIDNIGHT TO 5 AM.
IN ADDITION...PERSISTENT ELY UPSLOPE FLOW ON THE PLAINS WILL RESULT
IN AREAS OF IFR AND MVFR CONDITIONS LATE TONIGHT THROUGH MID
MORNING TUE IMPACTING LVS...TCC AND POSSIBLY ROW. CONVECTION WILL
BE MORE WIDESPREAD TUE FOR CENTRAL AND EASTERN AREAS WITH THE
POTENTIAL FOR SEVERE TS ACROSS THE ERN PLAINS. 40

&&

.PREV DISCUSSION...949 PM MDT MON JUN 11 2012...
NUMERICAL WEATHER PREDICTION MODELS CONTINUING TO OVERDO LOW LEVEL
MOISTURE OVER EASTERN NEW MEXICO. MODEL SOLUTIONS REMAINING QUITE
STUBBORN...SHOWING CONVECTION BREAKING OUT OVER THE CENTRAL MTNS
AND HIGHLANDS LATE THIS EVENING/TONIGHT BUT WITH NO REAL
DISCERNIBLE MID OR UPPER LEVEL FORCING MECHANISM...NOT EXPECTING
MORE THAN ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG
TERRAIN FORCED CONVERGENCE OVER CENTRAL NM. LOWERED PRECIPITATION
CHANCES FOR THE REMAINDER OF TONIGHT GIVEN CURRENT SFC OBS AND
RADAR/SATELLITE IMAGERY. STRONG EAST CANYON/GAP WINDS IN THE
MIDDLE RIO GRANDE VALLEY STILL LIKELY LATE TONIGHT AND TUESDAY
MORNING WITH A BROAD 8-9MB PRESSURE GRADIENT CURRENTLY ACROSS THE
STATE EXPECTED TO BECOME MORE FOCUSED OVER CENTRAL NM DURING THE
NEXT SEVERAL HOURS.

33

.PREV DISCUSSION...312 PM MDT MON JUN 11 2012...
INTERESTING DISTRIBUTION OF SURFACE DEWPOINTS IN ASSCN WITH THE BACK
DOOR COLD FRONT TODAY. UNLIKE THE PAST SEVERAL BOUNDARIES DRY AIR HAS
ENTRAINED INTO MUCH OF THE NE AND EAST CENTRAL PLAINS WHILE A THIN
RIBBON OF HIGHER DEWPOINTS IN THE 40S EXISTS FROM THE SE PLAINS NW
INTO THE ESTANCIA VALLEY. A WEAK MID LEVEL WAVE BISECTING CENTRAL
NM WILL SERVE TO FOCUS SOME ISOLD CONVECTION ALONG THE FRONTAL
BNDRY THIS EVENING. CURRENT COVERAGE OF POPS MAY BE TOO MUCH FOR
THE EAST BUT MODEL CONSENSUS AND LATEST LAPS INSTABILITY IS
PERSISTENT ON SCATTERED ACTIVITY DEVELOPING FROM THE ESTANCIA
VALLEY SE INTO THE SE PLAINS THIS EVENING. OTHERWISE...TEMPS HAVE
COOLED BIG TIME FOR THE EAST AFTER READINGS IN THE LOW 100S THE
PAST COUPLE DAYS.

GAP WINDS WILL DEVELOP WITHIN THE RIO GRANDE VALLEY TONIGHT AS THE
FRONTAL BNDRY CONTINUES SLIDING WEST. CURRENT PROGS FOR KABQ SHOW
BREEZY CONDITIONS WITH THE MET AND PARALLEL MAV INDICATING WINDS
24-29 KTS OVERNIGHT. MOST LOCATIONS WILL HOWEVER SEE ONLY LIGHT
GAP WINDS. THIS BNDRY WILL USHER WHAT MEAGER MOISTURE IS PRESENT
OVER THE EAST INTO THE CENTRAL VALLEY. THIS WILL SERVE AS A FOCUS
FOR SOME POTENTIAL VIRGA/DRY STORMS WITHIN THE VALLEY AND THE
SURROUNDING HIGH TERRAIN TUESDAY. THE LATEST 12/18Z MODEL GUIDANCE
HAS TRENDED MORE SHALLOW WITH THE LOW LEVEL MOISTURE OVER THE E
PLAINS TUESDAY THUS COVERAGE MAY AGAIN BE A LITTLE OVERDONE FOR
TUESDAY. SPC STILL INDICATES A SLIGHT RISK OF SVR STORMS OVER THE
EAST TUESDAY.

THE GFS AND EVEN MORESO NOW THE ECMWF ARE DRYING OUT THE 850-500MB
FLOW FOR WEDNESDAY ALL THE WAY TO THE TEXAS STATE LINE. THIS WILL
FAVOR MAX TEMPS BACK ABOVE NORMAL FOR ALL AREAS AND STORM CHANCES
ONLY FOR THE FAR E PLAINS. THURSDAY AND FRIDAY WILL CERTAINLY BE
DRIER FOR THE ENTIRE STATE WITH BREEZY CONDITIONS POSSIBLE. ANY
DRY LIGHTNING STRIKES THE NEXT COUPLE DAYS MAY LIGHT UP WITH A
COUPLE DAYS OF ABOVE NORMAL TEMPS...BREEZY CONDITIONS...AND LOW
HUMIDITIES.

EXTENDED GUIDANCE CONTINUES TO TREND TOWARD AN UPPER LOW DIVING
SOUTH INTO THE BAJA REGION OVER THE WEEKEND. THIS COMBINED WITH
A BUILDING RIDGE OVER NORTHERN MEXICO MAY ALLOW FOR A PERIOD OF
INCREASED MOIST SOUTHERLY FLOW OVER THE STATE WITH THE POTENTIAL
FOR SOME WETTING RAINFALL.

GUYER

.FIRE WEATHER...
MOISTURE WILL CONTINUE TO IMPROVE IN CENTRAL AND EASTERN AREAS WITH
PERSISTENT EAST AND SOUTHEAST FLOW TONIGHT. A GUSTY EAST CANYON WIND
CAN BE EXPECTED FROM CARRIZOZO TO SOCORRO...ALBUQUERQUE AND SANTA
FE. SPEEDS SHOULD PEAK LATE TONIGHT WITH GUSTS AROUND 40 MPH BELOW
TIJERAS CANYON. THE ENHANCED MOISTURE ON THE PLAINS SHOULD RESULT IN
AREAS OF LOW CLOUDS TONIGHT UNTIL MID MORNING TUESDAY.

A LOW AMPLITUDE UPPER LEVEL TROUGH WILL EXIT FROM THE NORTHERN AND
CENTRAL ROCKIES INTO THE UPPER GREAT PLAINS BY MID DAY
TUESDAY...WHICH IS ABOUT 6 HOURS TOO FAST TO PRODUCE WIDESPREAD
SHOWER AND THUNDERSTORM COVERAGE OVER NEW MEXICO. HOWEVER...
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE A GOOD BET
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH SPOTTIER AND
DRIER CELLS WESTWARD THROUGH THE MIDDLE RIO GRANDE VALLEY...MOUNT
TAYLOR AND THE WEST SLOPES OF THE NW MOUNTAINS. SOME STORMS MAY TURN
SEVERE ACROSS THE PLAINS TUESDAY AFTERNOON. THE BEST CHANCE FOR
WETTING PRECIP WILL BE FOUND ACROSS THE NE AND E CENTRAL PLAINS TUE
AFTERNOON AND EVENING. IT IS WORTH NOTING THAT THE MODELS ARE
BEGINNING TO INTRODUCE DRIER AIR FROM THE SOUTHWEST INTO NEW MEXICO
BY LATE TUESDAY...SO POPS IN THE GRIDS HAVE BEEN TONED DOWN COMPARED
TO PREVIOUS FORECAST PACKAGES.

THROUGH MID WEEK...MODELS DEEPEN THE LONG WAVE TROUGH OVER THE
WESTERN US. THIS WILL CONTINUE TO STRENGTHEN SW FLOW OVER NM AND
GRADUALLY SCOUR THE MOISTURE EASTWARD. LOOK FOR DECREASING
THUNDERSTORM CHANCES BOTH DAYS WITH STORMS ALONG AND ESPECIALLY EAST
OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY...THEN RELEGATED TO THE
PLAINS ON THURSDAY. TEMPERATURES WILL ALSO BEGIN TO TREND UPWARD
WEDNESDAY WITH ABOVE NORMAL READINGS AREAWIDE BY THURSDAY. SOUTH AND
SOUTHWEST WINDS MY BECOME BREEZY THURSDAY AFTERNOON ACROSS THE FAR
EASTERN PLAINS WITH GUSTS POSSIBLY REACHING 35 MPH. THOUGH LOCATIONS
NEAR THE EASTERN BORDER WILL ENJOY MIN RH AROUND 20
PERCENT...WESTERN PARTS OF THE NE AND E CENTRAL PLAINS MAY
EXPERIENCE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS. AS A
RESULT OF THE LOW HUMIDITIES...STORMS THAT FORM ON WESTERN PARTS OF
THE PLAINS MAY NOT PRODUCE MUCH RAINFALL.

FRIDAY THROUGH THE WEEKEND A WEAK AND CUT OFF UPPER LOW WILL TAKE
SHAPE OVER THE NORTHERN BAJA.  THIS SHOULD PULL SURFACE WINDS OUT OF
THE SOUTH OVER EASTERN NM AND ALLOW MOISTURE TO IMPROVE MAINLY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. AS A RESULT...THIS AREA CAN
EXPECT IMPROVING THUNDERSTORM CHANCES DURING THIS PERIOD. IF MOIST
THUNDERSTORM OUTFLOWS CAN WORK THEIR WAY INTO THE CENTRAL VALLEY...A
FEW DRIER STYLE CELLS MAY BE POSSIBLE THERE AND IN THE NW MOUNTAINS
TOO. 44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 5:41 AM MDT, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT MON JUN 11 2012

NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND
OVERNIGHT...GENERALLY NORTH OF INTERSTATE 40 FROM THE EASTERN
SLOPES OF THE SANGRE DE CRISTOS TO THE TEXAS BORDER. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY THREATS.

SMOKE FROM THE LITTLE BEAR WILDFIRE NEAR RUIDOSO MAY ADVERSELY
AFFECT AIR QUALITY ACROSS SOUTHEAST NEW MEXICO AND MAY LIMIT
VISIBILITIES TO BETWEEN 2 AND 5 MILES CLOSER TO THE FIRE IN
LINCOLN COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GOOD CHANCE FOR SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT ACROSS MUCH OF EASTERN NEW MEXICO. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY
AFTERNOON AND EVENING...BUT FOCUSED FURTHER EAST NEAR THE TEXAS
BORDER.

ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEW MEXICO
MONDAY AFTERNOON AND EVENING...THEN ACROSS MUCH OF EASTERN NEW
MEXICO ON TUESDAY.

11

In the hours before

Special weather statement, Jun 11, 10:46 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1046 PM MDT MON JUN 11 2012

NMZ532-533-120515-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1046 PM MDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 1115 PM MDT...

AT 1046 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF VARIADERO...OR ABOUT 25 MILES
NORTHEAST OF SANTA ROSA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS AND CONCHAS LAKE STATE
PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3541 10412 3519 10407 3516 10452 3532 10455
TIME...MOT...LOC 0446Z 259DEG 19KT 3525 10442

34
Special weather statement, Jun 11, 11:16 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1116 PM MDT MON JUN 11 2012

NMZ532>534-120545-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
1116 PM MDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND NORTHEASTERN GUADALUPE COUNTIES THROUGH 1145 PM MDT...

AT 1116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CONCHAS...OR ABOUT 30 MILES
WEST OF TUCUMCARI...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...STATE HIGHWAY 129 BETWEEN
NEWKIRK AND CONCHAS AS WELL AS OTHER RURAL AREAS OF SOUTHEASTERN SAN
MIGUEL AND WESTERN QUAY COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3540 10392 3518 10387 3513 10431 3531 10435
TIME...MOT...LOC 0516Z 259DEG 19KT 3524 10422

34
Special weather statement, Jun 12, 1:31 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 AM MDT TUE JUN 12 2012

NMZ534-120800-
QUAY COUNTY-
131 AM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 200
AM MDT...

AT 128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAN JON...OR ABOUT 18 MILES
EAST OF TUCUMCARI...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN JON...GLENRIO AND BARD.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 347 AND 373...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3502 10304 3496 10348 3513 10356 3540 10304
TIME...MOT...LOC 0731Z 249DEG 28KT 3508 10341

SHOEMAKE
Special weather statement, Jun 12, 2:07 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 AM MDT TUE JUN 12 2012

NMZ534-535-120845-
CURRY COUNTY-QUAY COUNTY-
207 AM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY AND NORTHEASTERN
CURRY COUNTIES THROUGH 245 AM MDT...

AT 205 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SAN JON...OR ABOUT 30 MILES
EAST OF TUCUMCARI...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 358 AND 373...

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3492 10304 3486 10336 3505 10338 3530 10305
TIME...MOT...LOC 0808Z 270DEG 12KT 3501 10322

SHOEMAKE
Special weather statement, Jun 12, 2:11 AM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
211 AM MDT TUE JUN 12 2012

NMZ531>534-120845-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING COUNTY-QUAY
COUNTY-
211 AM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...EXTREME
WESTERN QUAY...SOUTHERN HARDING AND NORTHEASTERN GUADALUPE COUNTIES
THROUGH 245 AM MDT...

AT 209 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CONCHAS DAM TO 12 MILES SOUTH OF VARIADERO...AND MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...CONCHAS AND NEWKIRK.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 295 AND 306...

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3556 10367 3497 10424 3521 10461 3557 10414
TIME...MOT...LOC 0811Z 273DEG 22KT 3549 10403 3521 10442

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:46 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 11, 11:16 PM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 1:31 AM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 2:07 AM MDTSpecial Weather StatementABQQuay38 min
Jun 12, 2:11 AM MDTSpecial Weather StatementABQ34 min
Jun 12, 2:37 AM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel38 min
Jun 12, 3:15 AM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, San Miguel60 min
Jun 12, 4:14 AM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt31 min
Jun 12, 4:47 AM MDTSpecial Weather StatementABQCurry43 min
Jun 12, 1:27 PM MDTSpecial Weather StatementABQMora48 min
Jun 12, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 12, 2:14 PM MDTSpecial Weather StatementABQMora46 min
Jun 12, 2:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 12, 2:44 PM MDTSevere Thunderstorm WarningABQColfax, Union31 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax, Union15 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 3:40 PM MDTSpecial Weather StatementABQTaos65 min
Jun 12, 3:59 PM MDTSevere Thunderstorm WarningABQColfax46 min
Jun 12, 4:11 PM MDTSevere Thunderstorm WarningABQTaos49 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 5:16 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 12, 5:27 PM MDTSpecial Weather StatementABQ33 min
Jun 12, 5:30 PM MDTSpecial Weather StatementABQGuadalupe30 min
Jun 12, 5:31 PM MDTSpecial Weather StatementABQMora44 min
Jun 12, 5:36 PM MDTSevere Thunderstorm WarningABQChaves24 min
Jun 12, 5:40 PM MDTSpecial Weather StatementABQUnion50 min
Jun 12, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe49 min
Jun 12, 5:51 PM MDTSevere Thunderstorm WarningABQHarding, Mora54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.